MAUDE Adverse Event Report: INSTRUMENTATION LABORATORY CO. HEMOSIL ACUSTAR HIT-IGG (PF4-H); PLATELET FACTOR 4 RADIOIMMUNOASSAY

INSTRUMENTATION LABORATORY CO. HEMOSIL ACUSTAR HIT-IGG (PF4-H); PLATELET FACTOR 4 RADIOIMMUNOASSAY
Catalog Number 0009800127
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2025
Type of Reportable Event Malfunction
Event or Problem Description
Customer reports 2 discrepant hit patient results with acl top.No false results were reported.No patient impact as results from the acl acustar were not released due to on going validations studies.2 patient samples resulted as negative on the acustar.Same samples were run on the acl top and resulted as positive.Samples were sent out for sra-both samples resulted as positive.Patients have been confirmed to clinically have hit.Both patients were on heparin at time of testing.Patient from 1/20 had a platelet count of 200 drop to 65.Patient from 2/27 had a platelet count of 200 drop to 87.Platelet counts came back up once the heparin was stopped.
 
Additional Manufacturer Narrative
This is an initial report.Investigation is in process.A final report will be submitted upon completion of the investigation.
 
Additional Manufacturer Narrative
A complaint was submitted on hemosil acustar hit igg (pf4-h) reagent kit (lot b36963), in conjunction with hemosil acustar hit controls (lot b37034) when in use on the acl acustar (serial number (b)(6)).The customer states there were two discrepant hit patient results.The two patient samples resulted as negative on the acustar and positive on the acl top.Same samples were run on the acl top and resulted as positive.Samples were sent out for serotonin release assay (sra) and both samples resulted as positive.Patients have been confirmed to clinically have hit.Both patients were on heparin at time of testing.Patient from 1/20 had a platelet count of 200 drop to 65.Patient from 2/27 had a platelet count of 200 drop to 87.Platelet counts came back up once the heparin was stopped.No false results were reported as the customer is performing validations for the acustar.Sample result reports, qc statistic report, and calibration reports were submitted for the investigation.The qc for the acl acustar was within range on the day of testing.The calibration was completed and validated successfully prior to sample testing.Qc and manufacturing data for hemosil acustar hit-igg(pf4-h) lot b36963 were reviewed, and no issues or trends were identified with the impacted lot related to the reported issue.The sample logs were reviewed for volumes and aspiration and no issues were noted.No sample handling or loading issues were noted.Based on information available, there were no hardware or aspiration related issues seen that could have potentially driven the difference in sample results.An in-house investigation was performed using qc retain kit of hemosil acustar hit-igg(pf4-h) lots b36963, b37208, b37295 and b37451 and qc retained kit of hemosil acustar hit controls lot b37205.The results reviewed from the customer data, provided to quality assurance, and obtained through internal testing, confirmed the false negative result using four different lots of hemosil acustar hit-igg(pf4-h) reagent lots b36963(complained lot), and b37208, b37295 and b37451 with the specific samples from the customer in comparison with other methods results (latex assay and elisa).As a reminder, the hemosil acustar hit-igg(pf4-h) is a qualitative, fully automated chemiluminescent immunoassay (cia) for the detection of igg antibodies that react with platelet factor 4 (pf4) when complexed to heparin.The result provided by the assay should be interpreted as either positive or negative based on the assay cut-off (1.00 u/ml).The positive or negative result aids in determining the risk for heparin induced thrombocytopenia (hit) when used in conjunction with other laboratory and clinical findings.Anti-pf4/heparin antibodies are commonly found in patients with hit.For use in adult population suspected of hit.Not for use in isolation to exclude hit.Although the results were confirmed, there was no malfunction identified during investigation.Based on this assessment, no remedial action is required.

Brand Name
HEMOSIL ACUSTAR HIT-IGG (PF4-H)
Common Device Name
PLATELET FACTOR 4 RADIOIMMUNOASSAY
Manufacturer (Section D)
INSTRUMENTATION LABORATORY CO.
180 hartwell road
bedford MA 01730
Manufacturer (Section G)
INSTRUMENTATION LABORATORY CO.
180 hartwell road
bedford MA 01730
Manufacturer Contact
anuja khan
180 hartwell road
bedford, MA 01730
MDR Report Key21752118
Report Number1217183-2025-00024
Device Sequence Number20891999
Product Code LCO
UDI-Device Identifier08426951126545
UDI-Public(01)08426951126545(11)240708(17)250701(10)B36963
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K170854
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date07/01/2025
Device Catalogue Number0009800127
Device Lot NumberB36963
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/05/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/02/2025
Supplement Report FDA Received Date07/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown